Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 65, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 7, 2019, 2:04 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 2:04 PM MDT (20:04 UTC)
- Expired
- Jun 7, 2019, 2:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2470 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668
WUUS55 KPUB 072004
SVRPUB
COC055-101-072045-
/O.NEW.KPUB.SV.W.0065.190607T2004Z-190607T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
204 PM MDT Fri Jun 7 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Huerfano County in southeastern Colorado...
South central Pueblo County in southeastern Colorado...
* Until 245 PM MDT.
* At 204 PM MDT, a severe thunderstorm was located 21 miles south of
Salt Creek, or 23 miles south of Pueblo, moving northeast at 10
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern Huerfano and south central Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3781 10452 3791 10471 3815 10458 3800 10429
TIME...MOT...LOC 2004Z 213DEG 7KT 3793 10457
HAIL...1.50IN
WIND...60MPH
$$
BC4 follow-up statements
741
WWUS55 KPUB 072013
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
213 PM MDT Fri Jun 7 2019
COC055-101-072045-
/O.CON.KPUB.SV.W.0065.000000T0000Z-190607T2045Z/
Huerfano CO-Pueblo CO-
213 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR EASTERN HUERFANO AND SOUTH CENTRAL PUEBLO COUNTIES...
At 213 PM MDT, a severe thunderstorm was located 18 miles south of
Blende, or 21 miles south of Pueblo, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Huerfano and south central Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3784 10449 3794 10468 3814 10456 3801 10430
TIME...MOT...LOC 2013Z 214DEG 15KT 3797 10454
HAIL...1.25IN
WIND...60MPH
$$
BC012
WWUS55 KPUB 072022
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
222 PM MDT Fri Jun 7 2019
COC055-072031-
/O.CAN.KPUB.SV.W.0065.000000T0000Z-190607T2045Z/
Huerfano CO-
222 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUERFANO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3786 10448 3795 10464 3812 10451 3801 10430
3788 10444
TIME...MOT...LOC 2021Z 219DEG 18KT 3795 10450
$$
COC101-072045-
/O.CON.KPUB.SV.W.0065.000000T0000Z-190607T2045Z/
Pueblo CO-
222 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTH CENTRAL PUEBLO COUNTY...
At 221 PM MDT, a severe thunderstorm was located 20 miles south of
Blende, or 22 miles south of Pueblo, moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Pueblo County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3786 10448 3795 10464 3812 10451 3801 10430
3788 10444
TIME...MOT...LOC 2021Z 219DEG 18KT 3795 10450
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
BC589
WWUS55 KPUB 072035
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
235 PM MDT Fri Jun 7 2019
COC101-072045-
/O.CON.KPUB.SV.W.0065.000000T0000Z-190607T2045Z/
Pueblo CO-
235 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTH CENTRAL PUEBLO COUNTY...
At 234 PM MDT, a severe thunderstorm was located 17 miles south of
Avondale, or 21 miles southeast of Pueblo, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central Pueblo County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3789 10443 3798 10457 3811 10449 3801 10430
3790 10442
TIME...MOT...LOC 2034Z 224DEG 21KT 3799 10446
HAIL...1.25IN
WIND...60MPH
$$
BC214
WWUS55 KPUB 072044
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
244 PM MDT Fri Jun 7 2019
COC101-072053-
/O.EXP.KPUB.SV.W.0065.000000T0000Z-190607T2045Z/
Pueblo CO-
244 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUEBLO COUNTY
WILL EXPIRE AT 245 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 3789 10443 3798 10457 3811 10449 3801 10430
3790 10442
TIME...MOT...LOC 2043Z 213DEG 7KT 3800 10445
$$
BCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:50 AM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 7, 11:50 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1150 AM MDT Fri Jun 7 2019 .SHORT TERM...(Today and tonight) Issued at 418 AM MDT Fri Jun 7 2019 Upper level flow aloft increases out of the southwest today as some weak shortwave energy across UT/AZ rides through the flow across southern Colorado in the afternoon. This should help fire off another round of afternoon and evening showers and thunderstorms over the mountains around noon, and spreading eastward across the plains during the late afternoon and evening. As storms move eastward, they will encounter higher dew points/CAPE values (around 1500 J/kg with dew points in the lower 50s). Stronger flow aloft means a little greater deep layer shear will be in place today (25- 30kts) which could support a strong to near severe storm or two across the plains. SPC has southeast Colorado in a marginal threat for severe thunderstorms and given the modest shear but high CAPE, this looks reasonable. Thunderstorms will roll eastward through the plains during the evening and should push eastward into KS overnight. Overnight low temperatures will stay on the mild side. Snow melt across the high country will accelerate today as temperatures warm a couple degrees over yesterday's highs. Will continue to see rivers and streams run high and fast over the next several days. -KT .LONG TERM...(Saturday through Thursday) Issued at 418 AM MDT Fri Jun 7 2019 Saturday...An upper trough of low pressure will push east across the Rockies on Sat, producing warm westerly flow aloft across the state as well as pushing a cold front south into the eastern plains. The front is forecast to cross the Palmer Divide right around 6 pm, so out ahead of the front brisk w-sw winds will help boost temps across the plains into the mid 80s to lower 90s, and to around 80F for the high valleys. As the front pushes quickly to the south, reaching the NM state line before midnight, temps will rapidly drop by 20 degrees. There is also the threat of severe weather for the southeast corner of the state during the afternoon. 40 kts of shear, combined with 2500-3000 j/kg of CAPE and 60F dewpoints right along the KS border, will be the fuel for a few strong to severe storms. Sunday...Cooler air behind the front will remain in place across the plains throughout the day due to northeast to east surface winds. Expect a much cooler and cloudy day with isolated to scattered showers and thunderstorms, and the next chances for pcpn and convection will be along the eastern slopes of the eastern mts as well as along the I-25 corridor. Temps will climb into the lower to mid 70s for the high valleys, and the upper 50s to upper 60s for the plains. Monday through Wednesday...The passage of the upper trough to the east will mean northwest flow aloft in place for Colorado into midweek. The post-frontal cooler and cloudy regime will persist into Mon with a good chance for continued showers and storms, and highs in the mid 60s to lower 70s for most locations. An upper disturbance is expected to drop down across the Rockies on Tue, which should temporarily shift the flow aloft to a more westerly direction. This will cut down on pcpn and storm chance for both Tue and Wed, as well as helping to boost temps slightly. Temps for the high valleys both days are expected to climb into the 70s, while across the plains look for highs in the 70s to around 80F. Thursday...A temporary ridge moves into the Four Corners region Thu morning, allowing limited pcpn chances and pushing maximum temps into the mid to upper 70s for the high valleys, and upper 70s to mid 80s for the plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1150 AM MDT Fri Jun 7 2019 Isolated thunderstorms(capable of generating erratic wind gusts around 40 knots at times) will be possible over or near the KCOS and KPUB taf sties from mid-afternoon into this evening, otherwise VFR conditions are expected at the KALS, KCOS and KPUB taf sites during the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 7, 11:37 AM MDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1137 AM MDT Fri Jun 7 2019 COZ058>089-093>099-081745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1137 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered afternoon and evening showers and thunderstorms are anticipated over the mountains and southeastern Colorado plains from this afternoon into this evening. Thunderstorms today will be capable of producing dangerous cloud to ground lightning, wind gusts around 45 mph, and locally heavy rainfall. In addition, one or two strong to severe thunderstorms will be possible along and east of Interstate 25 this afternoon and evening where hail around the size of quarters and wind gusts around 60 mph will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A cold front is forecast to push south into the eastern plains Saturday evening. Right along the frontal boundary, as it pushes south, will be a favorable spot for thunderstorm development. The main threat with thunderstorms will be locally heavy rainfall, hail up to 1/2 inch in diameter, dangerous cloud to ground lightning, and wind gusts up to 45 mph. One or two strong to severe storms will be possible across the far eastern plains near the Kansas state line during the afternoon and early evening. These storms will have the potential of producing one inch diameter hail and wind gusts in excess of 60 mph. Warmer weather will spread across all areas Saturday. This will lead to increased snow melt over the mountains with creeks and rivers expected to run high. Isolated to scattered thunderstorms are then expected across southern Colorado Sunday through Thursday, with the main risks being locally heavy rainfall, lightning, small hail, and gusty outflow winds. Localized flash flooding will be possible on newer burn scars should they take a direct hit from a more intense thunderstorm. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening over the eastern plains.
In the hours before
Special weather statement, Jun 7, 12:25 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 1225 PM MDT Fri Jun 7 2019 COZ074-075-087-088-071915- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- Southern Sangre De Cristo Mountains Above 11000 Ft CO- 1225 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HUERFANO AND NORTHWESTERN LAS ANIMAS COUNTIES UNTIL 115 PM MDT... At 1223 PM MDT, Doppler radar was tracking a developing strong thunderstorm near Gulnare, or 19 miles east of Indian Creek on the southeastern Spring Burn Scar, moving northeast at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this developing storm. Locations impacted include... Aguilar and Gulnare. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3722 10482 3739 10494 3778 10425 3751 10405 TIME...MOT...LOC 1823Z 238DEG 37KT 3737 10478
Special weather statement, Jun 7, 1:04 PM MDT, 1 hour before
Special Weather Statement National Weather Service Pueblo CO 104 PM MDT Fri Jun 7 2019 COZ074-088-071945- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 104 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 145 PM MDT... At 104 PM MDT, Doppler radar was tracking a strong thunderstorm over Cokedale, or 8 miles west of Trinidad, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Trinidad, Cokedale, Starkville and Hoehne. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3707 10467 3716 10472 3737 10431 3715 10422 TIME...MOT...LOC 1904Z 247DEG 19KT 3713 10464 Heavener
Special weather statement, Jun 7, 1:56 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
156 PM MDT Fri Jun 7 2019
COZ084-072045-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
156 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 245 PM MDT...
At 155 PM MDT, Doppler radar was tracking a strong thunderstorm over
Gleneagle, or 14 miles north of Colorado Springs, moving northeast at
10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monument, Air Force Academy and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3904 10466 3901 10485 3904 10488 3913 10480
3913 10474
TIME...MOT...LOC 1955Z 239DEG 8KT 3904 10483
HeavenerSpecial weather statement, Jun 7, 2:00 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 200 PM MDT Fri Jun 7 2019 COZ086-087-072030- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- 200 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 230 PM MDT... At 159 PM MDT, Doppler radar was tracking a strong thunderstorm 22 miles south of Salt Creek, or 24 miles south of Pueblo, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Huerfano and south central Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3784 10461 3794 10466 3807 10447 3786 10432 TIME...MOT...LOC 1959Z 247DEG 9KT 3791 10456 BC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:25 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jun 7, 1:04 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jun 7, 1:11 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 20 min |
| Jun 7, 1:56 PM MDT | Special Weather Statement | PUB | Douglas | 49 min |
| Jun 7, 2:00 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jun 7, 2:13 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 7, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 35 min |
| Jun 7, 3:08 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jun 7, 3:12 PM MDT | Special Weather Statement | PUB | Las Animas | 33 min |
| Jun 7, 3:35 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jun 7, 3:45 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| Jun 7, 3:57 PM MDT | Special Weather Statement | PUB | 33 min | |
| Jun 7, 4:25 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 7, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
| Jun 7, 4:42 PM MDT | Special Weather Statement | PUB | Teller | 48 min |
| Jun 7, 4:53 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jun 7, 5:41 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.